Oklahoma, 2015Flood in Oklahoma, June 18 to 25, 2015
June 18 to 25, 2015 · NWS TSA · 1 event in 1 county or zone
The remnants of Tropical Storm Bill moved north out of the Gulf of Mexico, across central Texas, and into south central Oklahoma on the 17th. The tropical system then slowed and began moving northeast across eastern Oklahoma late on the 17th through the 18th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Tropical Storm Bill moved north out of the Gulf of Mexico, across central Texas, and into south central Oklahoma on the 17th. The tropical system then slowed and began moving northeast across eastern Oklahoma late on the 17th through the 18th. Widespread heavy rainfall of two to five inches fell across the region along and north of the path with five to twelve inches of rain falling from south central Oklahoma, up through portions of northeast and east central Oklahoma. This excessive rainfall resulted in major flooding of the Deep Fork River near Beggs.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 18, 2:22 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 18, 2:22 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
322 AM CDT THU JUN 18 2015
.DISCUSSION...
REMAINS OF TROPICAL SYSTEM "BILL"...WHICH HAD SHOWN A SLOW EASTWARD
JOG EARLIER TONIGHT...IS CURRENTLY CENTERED ACROSS JOHNSTON COUNTY
IN SOUTHERN OK. LATEST RADAR LOOP SUGGESTS THAT THE SYSTEM IS
BEGINNING TO LIFT SLOWLY NORTHEAST...IN RESPONSE TO PRESSURE FALL
BULLSEYE ANALYZED WEST OF MLC. THIS SYSTEM HAS ALREADY PRODUCED
TREMENDOUS RAINFALL TO THE WEST/NORTHWEST OF ITS TRACK...WITH 5 TO
ALMOST 11 INCHES IN SOUTH-CENTRAL OK OVER THE PAST 12-18 HOURS.
BASED ON LATEST HIGH RES MODELS...WILL BRING THE CIRCULATION CENTER
TO NORTH OF MLC TOWARD 18Z...AND EVENTUALLY INTO NW AR 00-06Z.
EXPECT THE HEAVIEST RAINS TO FALL GENERALLY BETWEEN THE I-44
CORRIDOR AND THE TRACK OF "BILL"...WITH AN ADDITIONAL 3 TO 6 INCHES
(AND LOCALLY HIGHER AMOUNTS) OF RAIN POSSIBLE BEFORE PRECIPITATION
BEGINS TO TAPER OFF LATER THURSDAY NIGHT. LESSER AMOUNTS ARE
EXPECTED ACROSS SOUTHEAST OK/WEST-CENTRAL ARKANSAS...ALTHOUGH STILL
SHOULD SEE PERIODS OF HEAVY RAIN AS FEEDER BANDS CONTINUE TO DEVELOP
AHEAD OF THE CIRCULATION. THERE WILL ALSO BE A LIMITED SEVERE
WEATHER THREAT...INCLUDING BRIEF TORNADOES...AS SHEAR PROFILES ARE
SUPPORTIVE OF SUPERCELL STRUCTURES.
THE FLASH FLOODING THREAT WILL INCREASE DURING THE MORNING HOURS
ACROSS PARTS OF NORTHEAST/EAST-CENTRAL OK AND EXPAND INTO NORTHWEST
AR DURING THE AFTERNOON...AND RESIDENTS ACROSS THE REGION ARE URGED
TO REMAIN WEATHER AWARE.
AN ELONGATED WEST-EAST UPPER RIDGE WILL BUILD ACROSS THE SOUTHERN
HALF OF THE COUNTRY OVER THE WEEKEND AND THROUGH MUCH OF NEXT
WEEK. EXPECT AN EXTENDED PERIOD OF HOT AND HUMID WEATHER...BUT HAVE
KEPT RAINFALL OUT OF THE FORECAST FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 79 69 85 71 / 100 50 20 10
FSM 79 71 84 71 / 100 90 40 20
MLC 78 70 84 73 / 100 60 20 10
BVO 79 68 85 70 / 90 40 20 10
FYV 76 69 77 69 / 100 100 60 20
BYV 77 67 78 70 / 100 100 90 20
MKO 78 68 82 71 / 100 80 30 10
MIO 78 68 82 70 / 100 90 30 10
F10 78 69 84 72 / 100 50 20 10
HHW 80 71 86 73 / 80 50 30 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...20
LONG TERM....18Hazardous weather outlook, Jun 17, 4:12 PM CST, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT WED JUN 17 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-181015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
512 PM CDT WED JUN 17 2015
...POTENTIAL LIFE THREATENING FLOOD EVENT DEVELOPING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
FLASH FLOOD.
RISK...CRITICAL.
AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING...CONTINUING THROUGH THURSDAY.
AREA AT GREATEST RISK...JUST SOUTH OF INTERSTATE 44 CORRIDOR.
TORNADO.
RISK...LIMITED.
AREA...GENERALLY EAST OF A LINE FROM MIAMI TO MCALESTER.
ONSET...ONGOING.
DISCUSSION...
WIDESPREAD RAINFALL WILL CONTINUE ACROSS THE REGION TONIGHT
THROUGH THURSDAY ASSOCIATED WITH SLOW MOVING TROPICAL SYSTEM BILL.
EXCESS RAINFALL IS EXPECTED JUST SOUTH OF THE INTERSTATE 44
CORRIDOR WITH THIS SYSTEM...WITH LOCALIZED AMOUNTS WITHIN THIS
ZONE REACHING THE 10 TO 14 INCH RANGE. THIS AMOUNT OF RAINFALL
WILL CAUSE WIDESPREAD EXTENSIVE FLOODING WITH MAY PROVE LIFE
THREATENING IN SOME INSTANCES.
RAINFALL AMOUNTS ACROSS SOUTHEAST OKLAHOMA THROUGH NORTHWEST
ARKANSAS AND NORTH OF INTERSTATE 44 ARE MORE LIKELY IN THE
3 TO 6 INCH RANGE. AGAIN...THIS AMOUNT OF RAINFALL WILL LIKELY
CAUSE FLOODING ISSUES.
MANY RIVERS AND LAKES REMAIN FULL FROM THE HEAVY RAINFALL
THAT OCCURRED DURING THE MONTH OF MAY. THE ADDITIONAL HEAVY
RAINFALL WITH THIS SYSTEM WILL CAUSE RAPID RISES ON SOME RIVERS...
AND SIGNIFICANT RISES CAN BE EXPECTED ON AREA LAKES.
AN ADDITIONAL HAZARD OVERNIGHT WILL BE ISOLATED SEVERE
WEATHER WITH BRIEF TORNADOES POSSIBLE WITHIN THIS TROPICAL
ENVIRONMENT. THE RISK OF SEVERE WEATHER WILL PERSIST THROUGH
THE OVERNIGHT HOURS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
HEAVY RAINFALL WILL BE ONGOING THURSDAY AND PERSIST THROUGH
THURSDAY NIGHT INTO FRIDAY. WIDESPREAD FLOODING WILL EITHER
DEVELOP OR WORSEN THURSDAY THROUGH THURSDAY NIGHT. THE
TROPICAL RAINFALL WILL GRADUALLY DECREASE IN COVERAGE ON FRIDAY.
DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES ARE EXPECTED
FROM THE WEEKEND THROUGH EARLY NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Flood, Okmulgee
- When
- June 18, 3:30 AM CST to June 25, 2:45 PM CST
- Where
- Okmulgee County, 4.54 mi W of Beggs to 0.69 mi NNW of Nuyaka
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 35.720, -96.150
The Deep Fork River near Beggs rose above its flood stage of 18 feet at 4:30 am CDT on June 18th. The river crested at 27.44 feet at 1:45 am CDT on the 20th, resulting in major flooding. Dentonville Road southwest of Beggs was closed due to high flood water. Other county roads were inundated and homes were isolated by flood water. The river fell below flood stage at 3:45 pm CDT on the 25th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Louisiana, June 18, 2015$175,000 · EF1 · 33 events
- Flash Flooding and Flood in Kentucky, June 18 to 21, 2015$198,000 · 1.5 in hail · 37 events
- Tornado and Damaging Winds in Ohio, June 18, 2015$191,000 · EF1 · 8 events
- Hail and Damaging Winds in Ohio, June 18, 2015$102,000 · 60 kt wind · 40 events
- Hail and Damaging Winds in South Carolina, June 18, 2015$153,000 · 1 in hail · 20 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 18 to 19, 2015$122,000 · 50 kt wind · 20 events
- Hail and Damaging Winds in Maryland, June 18, 2015$41,000 · 1.5 in hail · 37 events
- Tornadoes and Damaging Winds in Virginia, June 18, 2015$88,000 · EF0 · 18 events
- Flash Flooding and Hail in North Carolina, June 18, 2015$80,000 · 1 in hail · 15 events
- Hail and Damaging Winds in West Virginia, June 18, 2015$105,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Virginia, June 18, 2015$66,000 · 1 in hail · 15 events
- Flash Flooding and Damaging Wind in Illinois, June 18, 2015$50,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584440.